Alert archive / Alabama / Freeze Warnings in 2008
Freeze Warning 4, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Mar 24, 2008, 1:46 PM CDT for 10 counties in Alabama; 5 counties in Mississippi. It took effect at Mar 25, 2008, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 1:46 PM CDT (18:46 UTC)
- In effect from
- Mar 25, 2008, 2:00 AM CDT
- Expired
- Mar 25, 2008, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 96 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 241846 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 146 PM CDT MON MAR 24 2008 ...A FREEZE WARNING IS NOW IN EFFECT FROM LATE TONIGHT INTO TUESDAY MORNING... .CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW EXCELLENT COOLING TONIGHT AS HIGH PRESSURE MOVES OVER THE AREA. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR AROUND 4 HOURS...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS NORTH OF INTERSTATE 10 IN ALABAMA AND NORTHWEST FLORIDA. LOCATIONS IN INTERIOR SOUTHEAST MISSISSIPPI ARE ALSO EXPECTED TO EXPERIENCE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-250300- /O.UPG.KMOB.FZ.A.0002.080325T0600Z-080325T1300Z/ /O.NEW.KMOB.FZ.W.0004.080325T0700Z-080325T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 146 PM CDT MON MAR 24 2008 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. THE FREEZE WATCH HAS BEEN REPLACED BY THE FREEZE WARNING. TEMPERATURES OVER THE WATCH AREA ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT...WITH AREAS NORTH OF A WAYNESBORO...CHATOM... BREWTON TO CRESTVIEW LINE HAVING THE LONGEST DURATION OF TEMPERATURES BELOW FREEZING. TEMPERATURES CLOSER TO THE COAST WILL LIKELY ONLY SEE A FEW HOURS OF TEMPERATURES BELOW FREEZING WITH THE BEACHES AND BARRIER ISLANDS REMAINING ABOVE FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE CROPS AND TROPICAL PLANTS THAT NORMALLY SPEND THE WINTER INDOORS. THOSE THAT HAVE ALREADY STARTED THEIR HOME VEGETABLE GARDENS MAY WANT TO COVER OR PROTECT THEIR GARDENS. $$
2 follow-up statements
000 WWUS74 KMOB 250309 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1009 PM CDT MON MAR 24 2008 ...A FREEZE WARNING IS NOW IN EFFECT FROM LATE TONIGHT INTO TUESDAY MORNING... .CLEAR SKIES AND DIMINISHING WINDS WILL ALLOW EXCELLENT COOLING TONIGHT AS HIGH PRESSURE MOVES OVER THE AREA. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR AROUND 4 HOURS...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS NORTH OF INTERSTATE 10 IN ALABAMA AND NORTHWEST FLORIDA. LOCATIONS IN INTERIOR SOUTHEAST MISSISSIPPI ARE ALSO EXPECTED TO EXPERIENCE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-251115- /O.CON.KMOB.FZ.W.0004.080325T0700Z-080325T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 1009 PM CDT MON MAR 24 2008 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT TUESDAY. TEMPERATURES OVER THE WATCH AREA ARE EXPECTED TO FALL BELOW FREEZING AFTER MIDNIGHT TONIGHT...WITH AREAS NORTH OF A WAYNESBORO...CHATOM... BREWTON TO CRESTVIEW LINE HAVING THE LONGEST DURATION OF TEMPERATURES BELOW FREEZING. TEMPERATURES CLOSER TO THE COAST WILL LIKELY ONLY SEE A FEW HOURS OF TEMPERATURES BELOW FREEZING WITH THE BEACHES AND BARRIER ISLANDS REMAINING ABOVE FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE CROPS AND TROPICAL PLANTS THAT NORMALLY SPEND THE WINTER INDOORS. THOSE THAT HAVE ALREADY STARTED THEIR HOME VEGETABLE GARDENS MAY WANT TO COVER OR PROTECT THEIR GARDENS. $$
000 WWUS74 KMOB 250942 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 440 AM CDT TUE MAR 25 2008 ...A FREEZE WARNING IS NOW IN EFFECT INTO THIS MORNING... .CLEAR SKIES AND DIMINISHING WINDS WILL CONTINUE TO ALLOW EXCELLENT COOLING TONIGHT AS HIGH PRESSURE MOVES OVER THE AREA. TEMPERATURES ARE EXPECTED TO DROP BELOW FREEZING FOR AROUND 4 HOURS...ESPECIALLY IN THE NORMALLY COLDER LOCATIONS NORTH OF INTERSTATE 10 IN ALABAMA AND NORTHWEST FLORIDA. LOCATIONS IN INTERIOR SOUTHEAST MISSISSIPPI ARE ALSO EXPECTED TO EXPERIENCE BELOW FREEZING TEMPERATURES FOR AROUND 4 HOURS. ALZ051>062-FLZ001-003-005-MSZ067-075-076-078-079-251300- /O.CON.KMOB.FZ.W.0004.000000T0000Z-080325T1300Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-INLAND ESCAMBIA- INLAND SANTA ROSA-INLAND OKALOOSA-WAYNE-PERRY-GREENE-STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE...CENTURY... FLOMATON...MOLINO...JAY...CRESTVIEW...WAYNESBORO...RICHTON... BEAUMONT...NEW AUGUSTA...LEAKESVILLE...MCLAIN...WIGGINS... LUCEDALE 440 AM CDT TUE MAR 25 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. TEMPERATURES HAVE FALLEN TO AROUND FREEZING OR BELOW OVER AREAS NORTH OF INTERSTATE 10...WITH A FEW LOCALS NI THE UPPER 20S. TEMPERATURES CLOSER TO THE COAST WILL LIKELY ONLY SEE A FEW HOURS OF TEMPERATURES BELOW FREEZING...WITH THE BEACHES AND BARRIER ISLANDS REMAINING ABOVE FREEZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE CROPS AND TROPICAL PLANTS THAT NORMALLY SPEND THE WINTER INDOORS. THOSE THAT HAVE ALREADY STARTED THEIR HOME VEGETABLE GARDENS MAY WANT TO COVER OR PROTECT THEIR GARDENS. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Mar 24, 4:28 AM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, Mar 24, 4:28 AM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
428 AM CDT MON MAR 24 2008
.SHORT TERM (TODAY THROUGH TONIGHT)...ANOTHER DRY DAY TODAY...BEHIND
A RE-ENFORCING FRONT WORKING ITS WAY ACROSS CENTRAL MS/AL/GA (EASIER
TO PICK OUT IN THE DEWPOINT ANALYSIS). HAVE STARTED WITH THE MAV
GUIDANCE FOR APPARENT TEMPS...WITH THE FEELING THAT IT HAS A BETTER
GRIP ON THE CURRENT STATUS OF THE TEMPS...BUT IS A BIT TO WET...SO
HAVE USED THE DRIER NAM/MET SOLUTION FOR THE DEWPOINTS AND BUMPED A
BIT DOWN FROM THERE. /16
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...DRY CONDITIONS CONTINUE
THROUGH FRIDAY AS SHALLOW RIDGING OVER THE SOUTHEAST STATES
GRADUALLY SHIFTS INTO THE ATLANTIC. A FAIRLY ZONAL 500 MB FLOW
PERSISTS OVER MUCH OF THE CONUS MIDWEEK THROUGH FRIDAY. A
CANADIAN/NORTHERN STATES SYSTEM MOVES A SURFACE LOW FROM THE CENTRAL
PLAINS TO THE NORTHEAST STATES FRIDAY INTO SATURDAY WITH A WEAK
TRAILING FRONT SETTLING INTO THE SOUTHEAST STATES. THE MODELS HAVE
DIFFERED TONIGHT ON THE HANDLING OF THE FRONT WHICH ADD UNCERTAINTY
TO THE PRECIPITATION FORECAST FOR THE WEEKEND. HOWEVER...WITH AT
LEAST A FRONTAL BOUNDARY IN THE REGION AND A SERIES OF SUBTLE
SHORTWAVES MOVING ACROSS THE AREA...GENERALLY SMALL POPS LOOK GOOD.
TEMPERATURES WARM FROM NEAR SEASONABLE LEVELS MIDWEEK TO SEVERAL
DEGREES ABOVE SEASONABLE LEVELS THIS WEEKEND. /29
&&
.MARINE...RE-ENFORCING FRONT CURRENTLY WORKING ITS WAY SOUTH OVER
THE SOUTHEASTERN CONUS WILL MOVE ACROSS AL/NW FL COASTAL WATERS THIS
MORNING...WITH SURFACE HIGH PRESSURE MOVING SOUTHEAST OVER THE FA
TODAY...KEEPING WINDS STRONGER THAN HIGH PRESSURE WOULD ORDINARILY
INDICATE. HAVE KEPT THE SMALL CRAFT GOING UNTIL 00Z THIS
EVENING...WITH EX CAUTION LEVEL WINDS TONIGHT AS THE SURFACE HIGH
PULLS AWAY EAST. THIS SURFACE HIGH WILL MOVE EAST...TO OVER THE
WESTERN ATLANTIC...WITH A SURFACE RIDGE STRETCHING WESTWARD OVER THE
NORTHERN GULF COAST. THIS WILL KEEP AN ONSHORE FLOW OVER THE MARIN
FA INTO THE WEEKEND.
STILL QUITE A BIT OF UNCERTAINTY ON A FRONT CROSSING THE AREA
SATURDAY...WITH SOME MEDIUM RANGE GUIDANCE STALLING IT NEAR THE
COAST...OTHERS NOT GETTING IT TO THE COAST BEFORE PUSHING IT BACK
NORTHWARD. /16
&&
.FIRE WEATHER...WILL STAY WITH THE RED FLAG WARNING FOR SOUTHWEST
ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE TODAY AS AFTERNOON
RELATIVE HUMIDITIES DIP TO NEAR 20 DEGREES. SIMILARLY DRY
CONDITIONS PERSIST FOR TUESDAY ALTHOUGH WITH SOME MOISTURE RETURN
OVER SOUTHEAST MISSISSIPPI AND EXTREME SOUTHWEST ALABAMA MANAGING TO
KEEP AFTERNOON RELATIVE HUMIDITIES NEAR 25 PERCENT. HAVE EXPANDED
THE FIRE WEATHER WATCH TO ALL BUT MOBILE...BALDWIN AND WASHINGTON
COUNTIES FOR TUESDAY...CONTINUING FOR THE NORTHWEST FLORIDA
PANHANDLE OF COURSE. CONTINUING MOISTURE RETURN WILL PRECLUDE THE
NEED FOR A FIRE WEATHER WATCH ON WEDNESDAY. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 32 65 45 / 00 00 05 05
PENSACOLA 63 37 63 45 / 00 00 00 05
DESTIN 64 40 61 47 / 00 00 00 00
EVERGREEN 59 29 66 37 / 00 00 00 00
WAYNESBORO 60 30 67 39 / 00 00 00 00
CAMDEN 57 29 65 37 / 00 00 00 00
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING FROM NOON MONDAY TO 8 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FREEZE WATCH FROM 1 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...AND WILCOX.
FL...FIRE WEATHER WATCH FROM 10 AM TUESDAY TO 8 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
FREEZE WATCH FROM 1 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
RED FLAG WARNING FROM 10 AM MONDAY TO 8 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...COASTAL WALTON...INLAND ESCAMBIA...
INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FREEZE WATCH FROM 1 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&
29 EVERSOLE
16 MILLERHazardous weather outlook, Mar 24, 5:30 AM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT MON MAR 24 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-251200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT MON MAR 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. STRONG NORTHERLY WINDS WILL RESULT IN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TODAY. THESE WINDS ARE EXPECTED TO EASE TONIGHT. THERE WILL BE AN INCREASED RISK FOR WILDFIRES TODAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES AND HIGH DISPERSIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL AGAIN BE AN INCREASED RISK FOR WILDFIRES ON TUESDAY DUE TO LOW AFTERNOON RELATIVE HUMIDITIES. AS SOUTHERLY FLOW RETURNS LATER TUESDAY INTO TUESDAY NIGHT...MOISTURE LEVELS WILL INCREASE... WITH THE RISK OF WILDFIRES DECREASING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 4:15 PM CDT | Red Flag Warning | MOB | Walton | 27 hr |
Nearby
Freeze Warnings in Alabama, 2008Freeze Warnings in Mississippi, 2008Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.